Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 26, 2006, 9:49 PM CDT for Logan County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 9:49 PM CDT (02:49 UTC)
- Expired
- Jul 26, 2006, 10:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 270249 TORBIS NDC047-270315- /O.NEW.KBIS.TO.W.0011.060727T0249Z-060727T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 949 PM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1015 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL LOGAN COUNTY...OR ABOUT 38 MILES SOUTHWEST OF JAMESTOWN... MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... RURAL EASTERN LOGAN COUNTY AROUND 1000 PM CDT... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR THE SAME AREA. GO IMMEDIATELY TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A REINFORCED BUILDING THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4657 9933 4639 9935 4631 9903 4656 9904 $$ JF
1 follow-up statement
000 WWUS53 KBIS 270312 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1012 PM CDT WED JUL 26 2006 NDC047-270322- /O.EXP.KBIS.TO.W.0011.000000T0000Z-060727T0315Z/ LOGAN ND- 1012 PM CDT WED JUL 26 2006 ...THE TORNADO WARNING FOR EAST CENTRAL LOGAN COUNTY EXPIRES AT 1015 PM CDT... THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4657 9933 4639 9935 4631 9903 4656 9904 $$ JF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 26, 3:11 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 26, 3:11 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT WED JUL 26 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MAIN PROBLEM IN THE SHORT TERM WILL BE CONVECTION TONIGHT...THEN FIRE WEATHER ISSUES THURSDAY THROUGH SATURDAY. CURRENTLY...SURFACE HIGH PRESSURE CENTERED OVER THE DEVILS LAKE BASIN AND LOW PRESSURE OVER SOUTHEAST MONTANA. WV IMAGERY DEPICTS SHORTWAVE ALONG THE MONTANA/SASKATCHEWAN BORDER. CONVECTION FIRING IN NORTHEAST MONTANA...AHEAD OF THE SHORTWAVE. ALSO ELEVATED CONVECTION IN SOUTHWEST NORTH DAKOTA. RED FLAG WARNING FOR THE SOUTHWEST LOOKS GOOD AS LITTLE IF ANY PRECIPITATION IS LIKELY FALLING FROM THESE HIGH BASE STORMS. WILL FRESHEN CURRENT RFW AND KEEP EXPIRATION AS IS. SHORTWAVE AND SURFACE TROUGH MOVE ACROSS CWA TONIGHT...WITH LINGERING SLIGHT CHANCE POPS IN THE FAR EAST THURSDAY MORNING. OTHERWISE...BUILDING UPPER RIDGE ON THURSDAY WITH SURFACE HIGH TRAVERSING THE CWA SHOULD MEAN HOT AND DRY CONDITIONS. ONE POSSIBLE PROBLEM WILL BE FIRE WEATHER CONCERNS IN THE SOUTHWEST AND SOUTH CENTRAL. MODELS DONT INDICATE MUCH WIND...HOWEVER FORECAST SOUNDINGS DO INDICATE MIXING WELL INTO THE MID LEVELS...WITH SOME STRONGER NORTHWEST WINDS HERE...POSSIBLY WORKING DOWN TO THE SURFACE FOR A GUSTY AFTERNOON. WOULD NOT EXPECT MORE THAN 15 T0 20 MPH WITH A FEW GUSTS TO 25 MPH...AND LASTING FROM MID AFTERNOON TO EARLY EVENING. BUT WITH 15 TO 20 PERCENT HUMIDITIES...FIRE WEATHER HIGHLIGHTS COULD COME INTO PLAY. FOR NOW WILL INFORM LATER SHIFTS AND LET THEM MONITOR. WEAK SHORTWAVE BRUSHES THE NORTHERN TIER COUNTIES THURSDAY NIGHT AND WILL BRING A POSSIBLE ISOLATED THUNDERSTORM. FRIDAY NIGHT A WARM FRONT OVER SOUTH DAKOTA WILL LIFT NORTH. WITH A DECENT LOW LEVEL JET DEVELOPING...THERE MAY BE SOME ELEVATED CONVECTION ONCE AGAIN. BESIDES THE SMALL PRECIP CHANCES...THE MAIN STORY WILL BE THE HOT TEMPERATURES. ONLY MINOR TWEAKS TO GOING TEMPERATURES WITH UPPER 80S TO MID 90S NORTHEAST AND UPPER 90S TO AROUND 100 SOUTHWEST. WITH THESE TEMPERATURES...AND RESULTANT LOW HUMIDITIES...NOT MUCH WIND NEEDED FOR CRITICAL FIRE WEATHER CONCERNS. WILL HAVE TO KEEP A CLOSE EYE ON FIRE WEATHER EACH DAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT THE EXTENDED PERIOD BEGINS/REMAINS HOT AS THE UPPER LEVEL RIDGE AXIS BUILDS INTO THE NORTHERN PLAINS. GFS 850H TEMPERATURES SUNDAY ARE FORECASTED TO BE UPWARDS AROUND 36C SOUTHWEST...WITH 32C READINGS SPREADING WELL INTO THE NORTH AND EAST. THIS SOLUTION HAS BEEN CONSISTENT THE PAST FEW RUNS...SO ENOUGH CONFIDENCE TO INCREASE TO 100+ FOR MUCH OF THE WEST AND CENTRAL. 700H TEMPS ARE LOOKING TO BE WARM AS WELL...WITH 14-18C SPREAD NORTH TO SOUTH SUNDAY...SO WELL CAPPED AND DRY. IN ADDITION...A STRONG SURFACE LOW PRESSURE HAS BEEN CONSISTENTLY PROGGED BY LONG RANGE MODELS OVER EASTERN MONTANA/WESTERN ND...WITH STRONG SOUTHERLY WINDS HELPING DRIVE UP POSSIBLE RECORD BREAKING TEMPERATURES. SOUTHWEST TO WESTERLY FLOW ALOFT REMAINS OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED. BEST CHANCE OF PRECIPITATION LOOKING TO BE MONDAY AFTERNOON/NIGHT. AS THE SURFACE LOW MOVES EAST...A DECENT COLD FRONT DEVELOPS ON THE BACK SIDE OF THE LOW. THE CAPPED ENVIRONMENT ERODES AS 700H TEMPS FALL BELOW 12C...SO WITH GOOD SURFACE DYNAMICS AND INSTABILITY...SHOULD SEE SOME AFTERNOON AND NIGHTTIME STORMS. TEMPERATURES COOL AFTER SUNDAY...BUT WILL REMAIN NEAR TO ABOVE SEASONAL. && && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 10 PM MDT THIS EVENING FOR NDZ031-NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. && TWH/NH
Hazardous weather outlook, Jul 26, 4:02 AM CDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT WED JUL 26 2006 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 AM CDT WED JUL 26 2006 /302 AM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-270915- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 302 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL BRING THUNDERSTORMS TO SOUTHWESTERN NORTH DAKOTA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE TO NO RAINFALL. LIGHTNING FROM THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES WITH EXTREMELY DRY FUELS AND VERY LOW MINIMUM RELATIVE HUMIDITIES. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS POTENTIAL...FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
In the hours before
Local storm report, Jul 26, 5:04 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 13 SE BOWMAN 46.05N 103.21W
07/26/2006 E0.75 INCH BOWMAN ND TRAINED SPOTTER
LOTS OF SMALL HAIL...LARGEST STONES PENNY SIZE.
&&
LLPLocal storm report, Jul 26, 6:37 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 10 W FORT YATES 46.09N 100.84W
07/26/2006 E65 MPH SIOUX ND LAW ENFORCEMENT
VERY HEAVY RAIN WIND GUST TO 65 MPH
0629 PM TSTM WND GST FORT YATES 46.09N 100.63W
07/26/2006 E60 MPH SIOUX ND CO-OP OBSERVER
WIND GUST 50 TO 60 MPH AND HEAVY RAIN
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 63 min |
| Jul 26, 9:23 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 67 min |
| Jul 26, 10:08 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 35 min |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.